Alert archive / Iowa / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 10, 2011, 2:26 AM CDT for 4 counties in Iowa. It was in force for 5 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 2:26 AM CDT (07:26 UTC)
- Expired
- Jun 10, 2011, 7:44 AM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iowa County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 114 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:30 AM CDT | HEAVY RAIN 1.25 | 1 W Washington, IA | RAINFALL AMOUNT FELL OVER THE PAST TWO HOURS. |
| Jun 10, 4:05 AM CDT | FLASH FLOOD | 1 W Washington, IA | 3RD STREET COMPLETELY COVERED WITH 2 TO 3 INCHES OF WATER. |
| Jun 10, 6:15 AM CDT | HEAVY RAIN 1.64 | Ladora, IA | 24 HOUR TOTAL. |
| Jun 10, 7:00 AM CDT | HEAVY RAIN 2.5 | 1 Ese Washington, IA | 24 HOUR TOTAL. |
| Jun 10, 7:10 AM CDT | HEAVY RAIN 2.64 | 4 E What Cheer, IA | 0.95 YESTERDAY AND 1.69 INCHES OVERNIGHT |
| Jun 10, 7:32 AM CDT | HEAVY RAIN 1.54 | 4 N Marengo, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599
WGUS53 KDVN 100726
FFWDVN
IAC095-103-107-183-101415-
/O.NEW.KDVN.FF.W.0012.110610T0726Z-110610T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
226 AM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IOWA COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MARENGO...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITIES OF...UNIVERSITY OF IOWA...IOWA CITY...
KEOKUK COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF SIGOURNEY...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF WASHINGTON...
* UNTIL 915 AM CDT
* AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHAT
CHEER...SOUTH ENGLISH...KINROSS...KESWICK...WELLMAN...RIVERSIDE...
RICHMOND...KALONA...UNIVERSITY HEIGHTS...TIFFIN...SWISHER...
SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH LIBERTY...LONE
TREE...LAKE MACBRIDE STATE PARK...HILLS...CORALVILLE...
WILLIAMSBURG...VICTOR...PARNELL...NORTH ENGLISH...MILLERSBURG...
LADORA...CONROY AND AMANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED THROUGH FRIDAY
MORNING.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF FLOOD-PRONE
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER
GROUND.
FLASH FLOODING IS LIKELY ON BRIDGE...CEDAR...OLD MANS AND CROOKED
CREEKS. ALSO THE SKUNK AND ENGLISH RIVERS MAY EXPERIENCE SUBSTANTIAL
RISES THROUGH FRIDAY MORNING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4151 9241 4151 9229 4186 9229 4186 9137
4142 9137 4142 9148 4116 9149 4117 9241
$$
122 follow-up statements
426
WGUS73 KDVN 100929
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 AM CDT FRI JUN 10 2011
IAC095-103-107-183-101415-
/O.CON.KDVN.FF.W.0012.000000T0000Z-110610T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-KEOKUK IA-JOHNSON IA-IOWA IA-
429 AM CDT FRI JUN 10 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
IOWA...JOHNSON...KEOKUK AND WASHINGTON COUNTIES...
AT 425 AM CDT...DOPPLER RADAR INDICATED 1 TO 2 INCHES OF RAINFALL
HAD FALLEN OVER THE PAST TWO HOURS ACROSS MUCH OF KEOKUK AND
WASHINGTON COUNTIES. AN ADDITIONAL HALF INCH OF RAINFALL MAY FALL
ACROSS THESE SAME AREAS AND AGGRAVATE ONGOING FLOODING THROUGH 530
AM CDT.
AT 405 AM CDT...A TRAINED WEATHER SPOTTER REPORTED STREET FLOODING
IN PORTIONS OF THE TOWN OF WASHINGTON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY OF
IOWA...UNIVERSITY HEIGHTS...OAKDALE...NORTH LIBERTY...IOWA CITY...
SIGOURNEY...LANCASTER...CORALVILLE...WILLIAMSBURG...WASHINGTON...
PARNELL...NORTH ENGLISH...MILLERSBURG...MARENGO...LADORA...CONROY
AND AMANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH ARE EXPECTED THROUGH 530
AM CDT.
BE ESPECIALLY CAUTIOUS IN THE DARK EARLY MORNING PERIOD WHEN IT IS
HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE
DRIVING.
FLASH FLOODING IS LIKELY ON MIDDLE...CEDAR...COAL...AND CROOKED
CREEKS.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4151 9241 4151 9229 4186 9229 4186 9137
4142 9137 4142 9148 4116 9149 4117 9241
$$
12378
WGUS73 KDVN 101244
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 AM CDT FRI JUN 10 2011
IAC095-103-107-183-101246-
/O.CAN.KDVN.FF.W.0012.000000T0000Z-110610T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-KEOKUK IA-JOHNSON IA-IOWA IA-
744 AM CDT FRI JUN 10 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR IOWA...JOHNSON...
KEOKUK AND WASHINGTON COUNTIES...
AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
INDICATING THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS HAD WEAKENED
AND MOVED OUT OF THE PREVIOUSLY WARNED AREA. IT WAS ALSO REPORTED
THAT ANY WATER TROUBLE AND STREET FLOODING IN THE WARNED COUNTIES
WAS SUBSIDING...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELED EARLY.
INTERESTED INDIVIDUALS SHOULD STILL MONITOR FOR RISING FLOOD WATERS
ON PORTIONS OF THE SKUNK AND ENGLISH RIVERS.
LAT...LON 4151 9241 4151 9229 4186 9229 4186 9137
4142 9137 4142 9148 4116 9149 4117 9241
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:22 PM CDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jun 9, 3:22 PM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT THU JUN 9 2011
.SYNOPSIS...
STATIONARY FRONT/OUTFLOW BOUNDARIES HAVE SET UP OVER NRN MO THIS
AFTERNOON. A SUBTLE S/W IN THE BROAD SOUTHWESTERLY 500MB FLOW WAS
SUPPORTING TSRA/SHRA OVER THE CWFA THIS AFTERNOON AND EXTENDING
WEST THROUGH NORTH CENTRAL IA. CLOUDS...PRECIPITATION AND EASTERLY
SURFACE FLOW NORTH OF THE STATIONARY FRONT HAVE KEPT TEMPERATURES
IN THE 60S AND 70S.
&&
.SHORT TERM...TONIGHT AND FRIDAY...
HAVE EXPANDED THE FLASH FLOOD WATCH TO THE ENTIRE CWFA. BELIEVE
NRN MO TSRA DEVELOPING NEAR THE SURFACE BOUNDARY WILL CONTINUE TO
LIFT NORTHEAST INTO THE SRN MOST CWFA LATE THIS AFTERNOON AND
EARLY THIS EVENING. THESE STORMS WILL WEAKEN AS THE MOVE AWAY FROM
THE SURFACE BOUNDARY BUT COULD STILL PRODUCE SOME HEAVY RAIN AND
PRIME THE GROUND FOR TSRA EXPECTED LATER THIS EVENING OVERNIGHT.
FOR THE OVERNIGHT HOURS MODELS SHOW A 500 MB S/W MOVING FROM THE
PLAINS INTO THE MS VALLEY BY LATE TONIGHT PROVIDING SOME BROAD
SCALE LIFT FOR TSRA DEVELOPMENT. THE LLJ WILL STRENGTHEN AHEAD OF
THE S/W THIS EVENING WITH THE BEST LOW LEVEL CONVERGENCE SETTING
UP OVER THE CENTRAL OR NRN CWFA. THIS ALONG WITH HIGH P/WS STILL
IN PLACE SUPPORTS A HEAVY RAIN THREAT. STORMS SHOULD ALSO BE ABLE
TO TAP SOME DECENT ELEVATED CAPE OVERNIGHT SUGGESTING AT LEAST A
LARGE HAIL THREAT. FRIDAY...MODELS CONTINUE TO LIFT THE MAIN UPPER
TROF INTO THE PLAINS AND MS VALLEY AND A SURFACE LOW ALONG THE
FRONT. THE LOW SHOULD MOVE THROUGH THE SRN CWFA DURING THE LATE
MORNING AND AFTERNOON. THE SEVERE THREAT WILL DEPEND ON HOW MUCH
THE ATMOSPHERE CAN RECOVER AFTER THE OVERNIGHT CONVECTION MOVES
OUT. AT THIS TIME IT LOOKS LIKE THE GREATEST THREAT WILL OVER THE
SOUTHERN THIRD WITH WIND AND HAIL BEING THE MAIN THREATS. A TORNADIC
POTENTIAL EXISTING NEAR THE TRACK OF THE SURFACE LOW IF SUFFICIENT
HEATING CAN OCCUR.
.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...
WILL KEEP POPS IN FOR THE ENTIRE AREA FOR FRIDAY NIGHT AS THE
UPPER AND SURFACE SYSTEM PULL AWAY FROM THE REGION. HIGH PRESSURE
BUILDS INTO THE REGION FOR SATURDAY INTO SATURDAY NIGHT BRINGING DRY
WEATHER AND PLEASANT MID JUNE TEMPERATURES. RETURN FLOW AND THREAT
OF WAA PRECIPITATION STARTS TO EVOLVE SUNDAY BUT MODELS HAVE BEEN
SLOWING THIS DOWN. AS A RESULT HAVE LIMITED POPS SUNDAY TO LOW
CHANCE OVER THE FAR SOUTHWEST.
FOR THE REST OF THE WEEK BROAD MID LEVEL TROFFING SETS UP OVER THE
WESTERN U.S. WITH ACTIVE WSW FLOW BECOMING ESTABLISHED OVER THE
PLAINS AND MISSISSIPPI VALLEY. THIS WILL KEEP CHANCE POPS IN THE
FORECAST FOR EACH DAY. TEMPERATURES THOUGH THE PERIOD SHOULD
REMAIN NEAR TO JUST BELOW NORMAL. ..DLF..
&&
.AVIATION...
MCS MVG ACRS IOWA IS STRATIFYING OUT AS IT HITS THE COLDER AIR
COMING OFF LAKE MICHIGAN. INITIAL MCS TO HAVE 3-5SM AND ARND 2KFT
CIGS. A TSRA MAY IMPACT KCID/KMLI/KBRL WITH LOWER VSBYS/CIGS. NEXT
MCS TO INITIATE SOUTHWEST IA ARND 00Z/10. IF THE RUC TRENDS ARE
CORRECT IT SHOULD BE IN CENTRAL IOWA 02Z-05Z/10 AND AFFECT EASTERN
IOWA AFT 06Z/10. 18Z TAFS HAVE 3-5SM AND 2KFT CIGS WHICH SHOULD BE
THE DOMINATE WX SCENARIO BUT 1SM AND CIGS ARND 1KFT ARE QUITE
POSSIBLE IN STRONGER TSRA. ..08..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CLARK-SCOTLAND.
&&
DLF/08Hazardous weather outlook, Jun 9, 3:50 PM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 350 PM CDT THU JUN 9 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-100845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 350 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. THUNDERSTORMS WITH HEAVY RAIN ARE AGAIN EXPECTED TONIGHT. HEAVY RAIN OVER PARTS OF THE AREA SINCE YESTERDAY HAS MOISTENED THE GROUND. ANOTHER ROUND OF HEAVY RAIN TONIGHT WILL HAVE THE POTENTIAL TO CAUSE FLASH FLOODING. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE LATER THIS EVENING AND OVERNIGHT...MAINLY ALONG AN SOUTH OF INTERSTATE 80. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE LIKELY FRIDAY INTO FRIDAY NIGHT AS LOW PRESSURE MOVES ACROSS EASTERN IOWA AND WESTERN ILLINOIS. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF A WHAT CHEER IOWA TO FREEPORT ILLINOIS LINE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. A COUPLE OF TORNADOES ARE POSSIBLE ALONG A WARM FRONT FRIDAY AFTERNOON AND EVENING AS THE SURFACE LOW MOVES ACROSS THE AREA. TORRENTIAL RAINS PRODUCING FLASH FLOODING IS ALSO A THREAT. SUNDAY THROUGH WEDNESDAY...EPISODES OF THUNDERSTORMS WILL RIDE ALONG A MEANDERING FRONTAL BOUNDARY ACROSS THE OUTLOOK AREA. SEVERE WEATHER AND HEAVY RAINS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. ERVIN/HAASE
In the hours before
Special weather statement, Jun 9, 10:58 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1058 PM CDT THU JUN 9 2011
ILZ034-MOZ010-100545-
HANCOCK IL-CLARK MO-
1058 PM CDT THU JUN 9 2011
...VERY HEAVY RAIN...
AT 1050 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM WINCHESTER
AND GREGORY LANDING IN CLARK COUNTY MISSOURI... TO SUTTER...WARSAW
AND BASCO IN HANCOCK COUNTY ILLINOIS. RADAR ESTIMATES 1 TO 1.5 INCHES
OF RAIN HAS ALREADY FALLEN IN MANY OF THESE LOCATIONS. AN ADDITIONAL
1 INCH WILL BE POSSIBLE THROUGH 1 AM. THIS WILL FALL ON SATURATED
GROUND AND GO INTO RUNOFF... RESULTING IN STANDING WATER ON ROADS AND
FLOODING OF LOW-LYING AND POORLY DRAINED AREAS. ALSO...RISES ON
STREAMS AND CREEKS CAN BE EXPECTED.
IF YOU WILL BE DRIVING LATE THIS EVENING AND OVERNIGHT... REMAIN ALERT
FOR STANDING WATER. REMEMBER NEVER DRIVE THROUGH AREAS WHERE WATER
COVERS THE ROAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
&&
LAT...LON 4020 9152 4024 9151 4025 9181 4027 9194
4049 9194 4050 9161 4046 9157 4045 9152
4041 9153 4038 9145 4040 9137 4045 9138
4051 9136 4053 9092 4020 9091 4020 9146Special weather statement, Jun 9, 11:23 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1123 PM CDT THU JUN 9 2011 IAZ051-063-100730- BENTON-IOWA- INCLUDING THE CITIES OF...VINTON...MARENGO 1123 PM CDT THU JUN 9 2011 ...VERY STRONG WINDS DEVELOPING BEHIND LINE OF STORMS... AT 1117 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR BELLE PLAINE TO VICTOR... MOVING EAST. THIS LINE OF STORMS WILL MOVE ACROSS THE AREA THROUGH 1230 AM. IN THE WAKE OF THE STORMS... VERY STRONG EAST TO NORTHEAST WINDS WILL OVERSPREAD THE AREA. THE WINDS WILL BE SUSTAINED AT 25 TO 40 MPH AND GUST AS HIGH AS 50 TO 55 MPH. THESE WINDS WILL LIKELY DOWN SMALL TREE LIMBS AND BRANCHES. BE PREPARED FOR A PERIOD OF VERY STRONG...GUSTY WINDS IN THE WAKE OF THE THUNDERSTORMS.
Special weather statement, Jun 9, 11:51 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1151 PM CDT THU JUN 9 2011 IAZ040-041-051-052-063-064-076-077-100800- BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON 1151 PM CDT THU JUN 9 2011 ...VERY STRONG WINDS DEVELOPING BEHIND LINE OF STORMS... AT 1117 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR INDEPENDENCE TO CEDAR RAPIDS AND MARENGO MOVING EAST. THIS LINE OF STORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH 1230 AM. IN THE WAKE OF THE STORMS... VERY STRONG EAST TO NORTHEAST WINDS WILL OVERSPREAD THE AREA. THE WINDS WILL BE SUSTAINED AT 25 TO 40 MPH AND GUST AS HIGH AS 50 TO 55 MPH. THESE WINDS WILL LIKELY DOWN SMALL TREE LIMBS AND BRANCHES. BE PREPARED FOR A PERIOD OF VERY STRONG...GUSTY WINDS IN THE WAKE OF THE THUNDERSTORMS.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:13 PM CDT | Flash Flood Warning | DVN | Lee | 6 hr |
| Jun 10, 4:07 AM CDT | Special Weather Statement | DVN | Clinton, Louisa, Muscatine, Scott | 113 min |
| Jun 10, 6:21 AM CDT | River Flood Warning | DVN | Keokuk | 8 days |
| Jun 10, 6:53 AM CDT | River Flood Warning | DVN | Johnson, Washington | 59 hr |
| Jun 10, 9:04 AM CDT | River Flood Warning | DVN | Iowa, Johnson | 5 days |
| Jun 10, 10:40 AM CDT | River Flood Warning | DVN | Des Moines | 9 days |
| Jun 10, 10:40 AM CDT | River Flood Warning | DVN | Des Moines, Lee | 9 days |
| Jun 10, 10:40 AM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 24 hr |
| Jun 10, 4:51 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 39 min |
| Jun 10, 5:29 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 61 min |
Nearby
Flash Flood Warnings in Iowa, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.